Maine, 2013

Hail and Damaging Winds in Maine, June 29, 2013

June 29, 2013 · NWS GYX · 9 events in 3 counties and zones

A wavering stationary front was situated northwest of the forecast area on the afternoon of June 29th. South of this boundary high values of precipitable water and very steep low level lapse rates combined with good shear to produce diurnally driven organized convection which initiated in New Hampshire and became severe as it drifted into western Maine.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A wavering stationary front was situated northwest of the forecast area on the afternoon of June 29th. South of this boundary high values of precipitable water and very steep low level lapse rates combined with good shear to produce diurnally driven organized convection which initiated in New Hampshire and became severe as it drifted into western Maine. Large hail and damaging winds were associated with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 29, 2:10 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 29, 2:10 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT SAT JUN 29 2013

.SYNOPSIS...
A STATIONARY FRONT WILL WAVER OVER EASTERN NEW YORK AND WESTERN
NEW ENGLAND OVER THE NEXT SEVERAL DAYS. THIS BOUNDARY WILL ACT AS
A FOCUS FOR SHOWERS AND THUNDERSTORMS KEEPING THE NORTHEAST UNITED
STATES IN AN UNSETTLED WEATHER PATTERN.

&&

.NEAR TERM /THROUGH TONIGHT/...
STRONG SFC HEATING HAS PUSHED THE WARM FNT THRU MOST OF NH AND
NEARBY WRN ME. THIS HAS YIELDED BETWEEN 1000-1500 J/KG CAPE ACROSS
THAT AREA. IN ADDITION...MID LVL JET STREAK IS SUPPORTING 40-50
EFFECTIVE SHEAR...MORE THAN ENOUGH FOR ORGANIZED CONVECTION.
HOWEVER...S/WV TROF HAS RACED ACROSS THE REGION...EFFECTIVELY
LEAVING BEHIND THE BEST INSTABILITY. THE RESULT HAS BEEN
CONVECTION THAT IS MOSTLY DIURNALLY DRIVEN IN NATURE. IT HAS BEEN
TIED TO HIGH TERRAIN FOR INITIATION...AND HAS STRUGGLED AS IT
MOVES NEWD.

GIVEN THE LACK OF STRONGER FORCING MECHANISM...FEEL THAT MOST OF
THE CONVECTION WILL REMAIN DIURNALLY DRIVEN AND WEAKEN QUICKLY
AFTER SUNSET. UNTIL THEN ISOLD TO SCT STRONGER STORMS WILL BE PSBL
IN THIS ENVIRONMENT. STEEP LLVL LAPSE RATES WILL SUPPORT DMGG WIND
GUSTS IN STRONGER STORMS...AS WELL AS MARGINALLY SEVERE HAIL.
STRONG SPEED SHEAR IN THE LOWEST LVLS WILL ALSO SUPPORT A NON-ZERO
TORNADO THREAT...ESPECIALLY NEAR DIFFUSE CONFLUENCE ZONE OVER WRN
NH. THE MAIN THREAT WILL LIKELY BE FLASH FLOODING. HIGH PWAT AIR
MASS REMAINS IN PLACE...AND STORM MOTIONS PARALLEL TO THE SLOWLY
ADVANCING BOUNDARY WILL KEEP THEM TRAINING OVER THE SAME AREAS
AGAIN AND AGAIN. THIS RESULTED IN FLASH FLOODING ACROSS SRN NH
LAST EVENING...AND SEE NO REASON WHY THIS CAN/T OCCUR AGAIN THIS
EVENING.

THE REMNANT CONVECTION WILL DRIFT EWD INTO WRN ME THIS EVENING
BEFORE DISSIPATING COMPLETELY. ONSHORE FLOW AND DIURNAL COOLING
WILL LIKELY BRING MARINE LAYER FOG/STRATUS BACK INTO COASTAL ZONES
AGAIN TONIGHT.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
FOR SUNDAY SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON ARE
EXPECT EVEN THOUGH SOME RIDING ALOFT WILL BE MOVING IN. THE
SURFACE BOUNDARY WILL STILL BE TO OUR WEST WITH PLENTY OF MOISTURE
AVAILABLE. SUNDAY NIGHT THE ACTIVITY WILL DECREASE AS WE LOSE THE
SFC HEATING. EXPECT FOG TO DEVELOP AT NIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
UPPER LOW OVER THE MIDWEST AND BERMUDA HIGH WILL KEEP A MOIST
AND WARM SOUTHERLY FLOW OVER THE REGION WITH A SFC BOUNDARY
REMAINING IN PLACE THROUGH AT LEAST MID WEEK. A SHORTWAVE MOVES
NORTH LATE MONDAY AND TUESDAY WITH A 8 TO 12 HOUR HEAVY RAIN
EVENT. PWATS FROM 1.5 TO 2 INCHES. WILL HAVE TO CONTINUE TO
MONITOR RIVERS AND STREAMS AS WE CONTINUE TO SEE A VERY WET JUNE.
THIS JUNE IN PORTLAND IS NOW THE SIXTH WETTEST SINCE 1871.
THE HEAVY RAIN MOVES OUT EARLY TUESDAY BUT IT WILL BE FOLLOWED BY
ANOTHER SHORTWAVE WITH ANOTHER BAND OF HEAVY RAIN MOVING IN LATE
TUESDAY INTO EARLY WEDNESDAY.

A LITTLE MORE RIDING MOVING IN FOR LATER WEDNESDAY AND THURSDAY
BUT AFTERNOON SHOWERS AND THUNDERSTORMS STILL POSSIBLE.

EXPECT ANOTHER SHORTWAVE TO MOVE IN FRIDAY WITH AN AREA OF RAIN/SHOWERS.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...IFR EXPECTED IN ANY SHOWERS/THUNDERSTORMS THIS
AFTERNOON. TONIGHT...IFR OR LOWER CONDITIONS...ESPECIALLY AT THE
COAST...ARE EXPECTED IN LOW CLOUDS AND FOG. CONDITIONS IMPROVE A
BIT DAYTIME SUNDAY. BACK TO IFR IN ANY SHOWERS/THUNDERSTORMS
SUNDAY AFTN THEN  IFR IN FOG SUNDAY NIGHT FOG.

LONG TERM...EXPECT IFR MONDAY IN SHOWERS AND THUNDERSTORMS AND IFR
MONDAY NIGHT IN FOG. MORE IFR TUESDAY AS MORE HEAVY RAIN MOVES IN.
EXPECT CONDITIONS TO IMPROVE TO VFR LATE MORNING WED BUT SCATTERED
IFR IN SHOWERS AND THUNDERSTORMS WED AFTERNOON. IFR IN FOG WED
NIGHT. MOSTLY VFR THURSDAY EXCEPT IN ANY AFTERNOON
SHOWERS/THUNDERSTORMS.

&&

.MARINE...
SHORT TERM...SCA FOR ALL ZONES EXCEPT PENOBSCOT BAY THROUGH
SUNDAY. THIS IS FOR SEAS AOA 5 FEET...MAINLY IN SWELLS...ALTHOUGH
THERE WILL BE SOME WIND CONTRIBUTION.

LONG TERM...SCA'S MAY BE NEEDED MONDAY AND TUESDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT SUNDAY
     FOR ANZ150-152-154.

&&

LEGRO/HAWLEY/CURTIS
Hazardous weather outlook, Jun 29, 2:16 AM EST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
316 AM EDT SAT JUN 29 2013

MEZ007>009-012>014-018>028-NHZ001>010-013-014-300730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
316 AM EDT SAT JUN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING
OR EARLY THIS AFTERNOON. A FEW STORMS MAY BE STRONG TO SEVERE WITH
DAMAGING WINDS BEING THE MAIN THREAT. SMALL HAIL WILL ALSO BE
POSSIBLE. BRIEF TORRENTIAL DOWNPOURS WILL BE BE LIKELY IN ANY
STORM THAT DEVELOPS...ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-300730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
316 AM EDT SAT JUN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS MAY MOVE OVER THE WATERS TODAY...ESPECIALLY THIS
AFTERNOON AND EARLY EVENING. A FEW STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 34 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 29, 12:55 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
155 PM EDT SAT JUN 29 2013

NHZ003-291830-
NORTHERN GRAFTON-
155 PM EDT SAT JUN 29 2013

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 230 PM
EDT...

AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LAKE TARLETON STATE PARK...OR ABOUT
13 MILES SOUTHEAST OF WOODSVILLE...MOVING NORTHEAST AT 25 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LAKE TARLETON
STATE PARK...LOST RIVER...BENTON...NORTH WOODSTOCK...LINCOLN...
LANDAFF CENTER...LANDAFF...EASTON AND FRANCONIA NOTCH STATE PARK
THROUGH 230 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4424 7185 4409 7157 4391 7192 4400 7204

KIMBLE
Special weather statement, Jun 29, 1:12 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
212 PM EDT SAT JUN 29 2013

NHZ005-007-291845-
SOUTHERN GRAFTON-SULLIVAN-
212 PM EDT SAT JUN 29 2013

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND GRAFTON
COUNTY THROUGH 245 PM EDT...

AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF PLAINFIELD...OR
ABOUT 7 MILES SOUTH OF WHITE RIVER JUNCTION...MOVING NORTHEAST AT 20
MPH TOWARD LEBANON. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND PLAINFIELD...MERIDEN...LEBANON...HANOVER AND ENFIELD
THROUGH 245 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4353 7239 4357 7238 4360 7235 4363 7234
      4364 7232 4369 7232 4375 7224 4376 7221
      4366 7201 4348 7232 4352 7241

KIMBLE
Special weather statement, Jun 29, 1:29 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
229 PM EDT SAT JUN 29 2013

NHZ001-291900-
NORTHERN COOS-
229 PM EDT SAT JUN 29 2013

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 300 PM EDT...

AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF STEWARTSTOWN...OR ABOUT
2 MILES SOUTH OF CANAAN...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND COLEBROOK...
STEWARTSTOWN...PITTSBURG...CLARKSVILLE AND LAKE FRANCIS STATE PARK
THROUGH 300 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4490 7151 4498 7154 4499 7154 4501 7151
      4503 7150 4505 7152 4513 7144 4515 7145
      4518 7142 4505 7121 4484 7151 4487 7155

KIMBLE
Special weather statement, Jun 29, 2:15 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
315 PM EDT SAT JUN 29 2013

MEZ007-008-NHZ001-291945-
NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-
315 PM EDT SAT JUN 29 2013

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...COOS COUNTY AND
FRANKLIN COUNTY THROUGH 345 PM EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES SOUTHWEST OF COBURN GORE...
MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND COBURN GORE THROUGH 345 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4544 7075 4540 7069 4523 7060 4509 7113
      4526 7123 4525 7115 4529 7112 4532 7107
      4532 7103 4535 7101 4534 7094 4524 7086
      4532 7082 4540 7083 4544 7080

KIMBLE
Special weather statement, Jun 29, 3:02 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
402 PM EDT SAT JUN 29 2013

MEZ007-012-292030-
NORTHERN OXFORD-SOUTHERN OXFORD-
402 PM EDT SAT JUN 29 2013

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 430 PM
EDT...

AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTH OF GRAFTON NOTCH STATE
PARK...OR ABOUT 10 MILES NORTHWEST OF BETHEL...MOVING NORTHEAST AT 25
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GRAFTON
NOTCH STATE PARK AND ANDOVER THROUGH 430 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4473 7080 4457 7057 4441 7097 4447 7103
      4452 7102

KIMBLE
Special weather statement, Jun 29, 3:21 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
421 PM EDT SAT JUN 29 2013

NHZ003-004-006-292045-
NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-
421 PM EDT SAT JUN 29 2013

...STRONG THUNDERSTORMS WILL IMPACT CARROLL COUNTY AND GRAFTON COUNTY
THROUGH 445 PM EDT...

AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF LIVERMORE...OR
ABOUT 13 MILES EAST OF LINCOLN...MOVING NORTHEAST AT 25 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WATERVILLE
VALLEY...LIVERMORE...HARTS LOCATION...BARTLETT...INTERVALE...GLEN...
ECHO LAKE STATE PARK...NORTH CONWAY AND JACKSON THROUGH 445 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4412 7135 4409 7134 4409 7132 4414 7130
      4415 7129 4420 7119 4405 7104 4389 7146
      4401 7157

KIMBLE

The radar

The Portland,ME radar (KGYX), 83 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Oxford

When
June 29, 3:30 PM EST to 3:33 PM EST
Where
Oxford County, 5 mi SE of Andover
Measured
2 in hail
Reported by
Public
Coordinates
44.579, -70.658

A severe thunderstorm produced 2 inch hail near Andover.

Hail, Franklin

When
June 29, 4:00 PM EST to 4:05 PM EST
Where
Franklin County, 3 mi N of Carthage
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.663, -70.470

A severe thunderstorm produced 0.88 inch hail near Carthage.

Thunderstorm Wind, Franklin

When
June 29, 4:00 PM EST to 4:04 PM EST
Where
Franklin County, 3 mi N of Carthage
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.663, -70.470

A severe thunderstorm downed trees near Carthage.

Thunderstorm Wind, Somerset

When
June 29, 4:45 PM EST to 4:49 PM EST
Where
Somerset County, 0.49 mi W of Anson
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.800, -69.890

A severe thunderstorm downed trees in Anson.

Thunderstorm Wind, Somerset

When
June 29, 4:55 PM EST to 4:59 PM EST
Where
Somerset County, Madison
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.800, -69.870

A severe thunderstorm downed a tree in Madison.

Thunderstorm Wind, Somerset

When
June 29, 5:00 PM EST to 5:05 PM EST
Where
Somerset County, 3 mi SSW of Athens
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.880, -69.694

A severe thunderstorm produced an estimated wind gust of 60 mph near Athens knocking out power.

Thunderstorm Wind, Somerset

When
June 29, 5:00 PM EST to 5:05 PM EST
Where
Somerset County, 0.69 mi N of Cornville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.840, -69.670

A severe thunderstorm downed trees on West Ridge Road in Cornville.

Thunderstorm Wind, Somerset

When
June 29, 5:00 PM EST to 5:04 PM EST
Where
Somerset County, 0.98 mi W of Embden
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.920, -69.870

A severe thunderstorm downed trees in the Embden and Solon.

Hail, Franklin

When
June 29, 5:07 PM EST to 5:12 PM EST
Where
Franklin County, 2 mi NNW of New Sharon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.657, -70.036

A severe thunderstorm produced 1 inch hail near New Sharon.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2013Every state in 2013This day in weather historyWarnings in Maine, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458876, 458875, 458879, 458881, 458895, 458880, 458897, 458905, 458877.